MAUDE Adverse Event Report: ARTHREX, INC. ANGEL BMC KIT; PLATELET AND PLASMA SEPARATOR FOR BONE GRAFT HANDLING

ARTHREX, INC. ANGEL BMC KIT; PLATELET AND PLASMA SEPARATOR FOR BONE GRAFT HANDLING
Catalog Number ABS-10062
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction identified.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Device history record review revealed nothing relevant to this event.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device requested but not yet received.
 
Event or Problem Description
It was reported that during a bmc and oa/hto procedure, the operating surgeon attempted to use the trocar from the kit in the osteotomy that was made for the hto but the draw was unsuccessful due to the open system created from the osteotomy.Next the operating surgeon malleted the trocar into the tibial crest about 6 inches distal to the osteotomy and attempted a bmc draw from that site, which was unsuccessful.The surgeon and the sales rep discussed the incident and after discussing with a fellow surgeon they determined that they would try to draw via the notch in the distal femur.The trocar was placed in position and was hit with the mallet and it entered the im cannula.The trocar was met with some resistance and the surgeon stopped immediately.Fluoro was utilized to confirm positioning.The surgeon attempted another draw using the vacuum syringes in the kits.This attempt was unsuccessful and surgeon pulled the trocar out of the femur.When trocar was removed the fellow surgeon realized that the trocar tip was broken.The tip was lodged in the distal femur of the patient.Flouro was used to try and recover the tip but was unsuccessful.Per the sales rep, the operating surgeon determined the broken tip was not protruding into the joint and would not be a problem for the patient leaving it in the distal femur.The patient was informed and the piece of the trocar remained in his femur.

Brand Name
ANGEL BMC KIT
Common Device Name
PLATELET AND PLASMA SEPARATOR FOR BONE GRAFT HANDLING
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6085144
Report Number1220246-2016-00484
Device Sequence Number16593524
Product Code ORG
UDI-Device Identifier00888867083998
UDI-Public00888867083998
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
BK110046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Catalogue NumberABS-10062
Device Lot Number621566404
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2016
Initial Report FDA Received Date11/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight113